New pacemaker

Hi guys...I'm a 77 yr old man and until recently a fairly healthy old man. About a month ago everything changed! I had a Medtronic pacemaker implanted after my doctor noticed a low heart rate during a monitoring exercise. To quick, too fast in retrospect. But here is where the water gets muddied...whithin a VERY few days of the implantation I started throwing up blood (I know, I know...not connected). But spent most of the next month in and out of hospitals ( three admissions) with low hemoglobin counts <7. During this tine in hospital had different cardiac events...worst a-fib ever, pounding heart rates,dizziness,weakness. All of which can be attributed to heart getting poor quality blood I think.

Just discharged today after 14 blood transfusions (If I'm lying...I'm dieing) GUYS YOU DON'T WANT TO BE IN HOSPITAL RIGHT NOW!!. Three days of controlled hemoglobin count >9.5. But now weakness, dizziness continues...walk 10 ft, rest 5 min,walk 10 ft rest 5 min. I AM ALMOST HELPLESS. I found this site researching pacemaker side effects. Discovered Pacemaker Syndrome and Pacemaker Induced Tachycardia. I can't see a doctor swallowing his pride enough to admit to the possibility.

PLEASE... someone share if they know of anyone whose doctor admitted their pacemaker precipitated one of these conditions.

 


2 Comments

Side effects

by AgentX86 - 2020-07-04 00:15:45

I don't know why a doctor wouldn't "admit" that there was a pacing problem. They didn't cause it.  These things happen and there is no fault. 

You don't give much information in your bio.  What sort of pacemaker do you have (number of leads, pacing mode, etc.)?  What makes you think you have Pacemaker Syndrome?  PIT?

I don't see how a pacemaker can cause low hemoglobin but throwing up blood can do it.  More importantly the underlying condition that causes this certainly can.

Arrjythmias sometimes aren't stopped with PM implanted

by Protimenow - 2020-07-04 04:26:54

I've had some really dangerous arrhythmias. They could have killed me (and, apparently, almost did). 

I had an ablation that was supposed to make me feel like 'a new man.'

This 'new man' had symptoms similar to yours - a little exertion and I was out of breath. This 'new man' felt like a really OLD man.

My heart rate was always slow - 50 or less - but a new medication (Atenolol) made it drop, sometimes, into the 30s. 

I finally had a PM, set to 70 bpm, and it mostly made things better. Although I had SVTs before I got the PM, the faster heart rate may have reduced the number of SVTs down near zero. However, I still have bigeminy (the heart stops for a beat or two, then starts up), and possibly other arrhythmias. A PM can't solve them. 

A PM can help regulate your heart rate, but doesn't have an influence on some arrhythmias. If you can, have the doctor set you up with a holter monitor - it will record every heartbeat. This should help the doctor to see what's actually going on with your heart. Perhaps there's an arrhythmia that reduces the blood to your brain and organs. 

There's SOMETHING that is effecting you in this way. 

You know you're wired when...

Your heart beats like a teenager in love.

Member Quotes

My pacemaker was installed in 1998 and I have not felt better. The mental part is the toughest.